MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 22.2MM + 3 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 22.2MM + 3 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-222
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by rep: "pt.Presented with an infection of the hip joint, the surgeon replaced our femoral head as part of his irrigation and debridement protocol.No complaints were made against the implants.Explants are not available for return.
 
Event or Problem Description
It was reported by rep: "pt.Presented with an infection of the hip joint, the surgeon replaced our femoral head as part of his irrigation and debridement protocol.No complaints were made against the implants.Explants are not available for return as per hospital policy." update 03/december/2019: rep provided the primary and revision usage sheets, and confirmed that no further information will be available.Patient's acetabular components were competitor product.
 
Additional Manufacturer Narrative
Correction: explant date.The following devices were also listed in this report: mod con dist stem 16 x 155 mm; cat# 6276-7-016; lot# caxx92ec.19mm mod rev hip body/bolt stdcomponent level 9006-1-019; cat# 6276-1-019; lot# 70152201.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding infection involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There have been no other similar events for the sterile lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
22.2MM + 3 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9247360
Report Number0002249697-2019-03634
Device Sequence Number11677599
Product Code JDI
UDI-Device Identifier07613327013054
UDI-Public07613327013054
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number6260-9-222
Device Lot Number71894504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight82